Vol. 3, No. 2, 2010

Download this article
Download this article For screen
For printing
Recent Issues

Volume 10
Issue 6, 1285–1538
Issue 5, 1017–1284
Issue 4, 757–1015
Issue 3, 513–756
Issue 2, 253–512
Issue 1, 1–252

Volume 9, 8 issues

Volume 8, 8 issues

Volume 7, 8 issues

Volume 6, 8 issues

Volume 5, 5 issues

Volume 4, 5 issues

Volume 3, 4 issues

Volume 2, 3 issues

Volume 1, 3 issues

The Journal
Cover
About the Cover
Editorial Board
Editors’ Interests
About the Journal
Scientific Advantages
Submission Guidelines
Submission Form
Subscriptions
Editorial Login
Contacts
Author Index
To Appear
 
ISSN: 1948-206X (e-only)
ISSN: 2157-5045 (print)
Regularity of almost periodic modulo scaling solutions for mass-critical NLS and applications

Dong Li and Xiaoyi Zhang

Vol. 3 (2010), No. 2, 175–195
Abstract

We consider the Lx2 solution u to mass-critical NLS iut + Δu = ±|u|4du. We prove that in dimensions d 4, if the solution is spherically symmetric and is almost periodic modulo scaling, then it must lie in Hx1+ε for some ε > 0. Moreover, the kinetic energy of the solution is localized uniformly in time. One important application of the theorem is a simplified proof of the scattering conjecture for mass-critical NLS without reducing to three enemies. As another important application, we establish a Liouville type result for Lx2 initial data with ground state mass. We prove that if a radial Lx2 solution to focusing mass-critical problem has the ground state mass and does not scatter in both time directions, then it must be global and coincide with the solitary wave up to symmetries. Here the ground state is the unique, positive, radial solution to elliptic equation ΔQ Q + Q1+4d = 0. This is the first rigidity type result in scale invariant space Lx2.

Keywords
Schrödinger equation, mass-critical
Mathematical Subject Classification 2000
Primary: 35Q55
Milestones
Received: 10 August 2009
Revised: 18 November 2009
Accepted: 17 December 2009
Published: 8 June 2010
Authors
Dong Li
Department of Mathematics
University of Iowa
14 MacLean Hall
Iowa City, IA 52240
United States
Xiaoyi Zhang
Academy of Mathematics and System Sciences
Beijing
China
Department of Mathematics
University of Iowa
14 MacLean Hall
Iowa City, IA 52240
United States